I have had SLE for 7 years. Have had recent diagnosis of CNS lupus, though. Headaches, facial pain/numbness, neuralgia, tingling, tinnitus etc. HATE the VERTIGO I have. All started when taken off Imuran. Restarted and was confident that the symptoms would go. Did improve for a while, but vertigo comes and goes. Have had it almost permanently for a month now. Been back on Imuran 150mg for 13 weeks now (100mg for 19 weeks). Also take 10mg Prednisolone/200mg Plaquenil. Take Clonazepam 0.5mg and Dothiepin 100mg for facial pain. Clonazepam initially prescribed for 'nocturnal buzzing'. Would increasing this help the vertigo? Can the Imuran take longer to work? It worked quickly for me the last time I was on it (for SLE myositis) and seemed to control small flare of vertigo/numbness that I had 2 years ago. Is there anything else I can take to relieve the dizziness? Vertigo is caused by possible brainstem/cranial nerve inflammation (due to SLE) not a vestibular disorder. PLEASE HELP. I am so depressed.
I am not sure I can offer anything that your current physician isn't already doing. The vertigo is likely due to your SLE (as you correctly stated). The autoimmune nature of SLE makes it come and go depending what is triggering the disease flare (which we really do not understand all of yet). Hopefully the imuran will kick in and begin to reduce some of your symptoms. Vertigo is a terrible thing to go through. One thing to try is a scopolamine patch, I would ask you physician about this.
...scopolamine that you suggested. Would this help with the feeling of 'movement' that I am getting with the vertigo, or just nausea? I only get slight nausea....I'm rarely sick with it, but would it help anyway? It's the feeling that I'm 'on a boat'(!) that I loathe. Many thanks for your time. I do appreciate it.
...it is apparently not used a lot in the UK. My GP hadn't even heard of it! My pharmacist, however, has heard that it can be quite effective. Luckily, my vertigo has settled a little at the moment, so I'm saving the patches until it gets worse (fingers crossed that it won't)!! I will let you know how I get on with the patch, should I need it. You have been very helpful and, once again, I thank you for your advice and time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.